Search
International Association Against Painful Experiments on Animals

101 Misleading results from Vivisection Animal Experiments

71: Liver Damages not Predicted... Again!

In 1985 Britain's Committee on Safety of Medicines issued a special warning of serious liver damage associated with antifungal drug ketoconazole (Nizeral)(1). The Committee cited 82 cases with 5 deaths. The warnings followed similar action by the US Food and Drug Administration in 1982.(2) Doctors are advised to monitor their patients carefully and perform regular liver function tests throughout treatment with ketoconazole. No evidence of liver toxicity had been found in the original animal tests.(3)

References

1) Lancet, 1985, January 12, 121.
2) C.B.M.Tester-Dalderup in Meyler's Side-Effects of Drugs, 11th edition, Ed. M.N.G.Dukes (Elsevier, 1988).
3) J.K.Heiberg & E.Svejgaard, British Medical Journal, 1981, September 26, 825.

<<Previous Back to 101 Mislead Results Index Next>>


© IAAPEA 2017

Site design by Brit-net